Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes tiredness and muscle aches while on Primidone?

Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3425 Questions

default
Posted on Tue, 14 Mar 2017 in Brain and Spine
Question: I recently started taking Primidone for essential tremors. I started at a quarter dose for one week & am now taking half a dose once a day in the evenings. I have become uncommonly tired & my muscles ache. Basically I can barely keep going. I will soon be 75 & I thought it was probably just my age, but the change has been too quick. I take bicalutimide, amlodipine, atorvastatin, coumidin, spironolactone, calcium & propanolol. Should I stop taking the Primidone & how quickly?
doctor
Answered by Dr. Olsi Taka 29 minutes later
Brief Answer:
Read below

Detailed Answer:
I read your question carefully and I understand your concern.

If those manifestations have started with taking Primidone then it may well be the cause. If not or if you have started some other medication recently as well I would consider other causes at first, atorvastatin for example may cause muscle damage with tiredness and muscle aching. So in that case some routine blood tests should be done to check for other metabolic causes.

If Primidone is deemed as the cause and those symptoms are severe enough to affect your quality of life then it should naturally be withdrawn. It should be done in a similar way to the initiation, by reducing gradually. First a quarter of the dose then if symptoms persist interrupted altogether. Since you haven't been using it for long there shouldn't be any withdrawal issues.

I remain at your disposal for other questions.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  

Recent questions on  Spironolactone

doctor1 MD

Hi, I have a sister who is having Abdominal TB and Ascites, since two months, and she is on this drugs which the Doc says she will take for 9months, ampicin, ethanbutol, isoniazid, pyridamine, spironolactone and pyridoxine. she has been taken the medication since two months, but she say that they is no improvement, the stomach is still swollen, hard and painful. the doc say that there is fliud in her stomach, is there no way this liqud can be capped out of her belle?? and are the drugs she is taking effective?? she live in Nigeria, should I tell her to seek medical help here in the UK?? and is this condition bad that can lead to death?? thanks. Mercy

doctor1 MD

Sir,
I am in great problem as i am loosing more than 200 hair a day and
nothing is working. Sir i am on medicines (Xtin forte, Ducal-D ) and
using Nizrol shampoo daily but it is not helping me at all.Sir i am
under the treatment of Dr.Sandeep Sharma M.B.B.S, M.D (AIIMS) but his
treatment is not effective and i am loosing hair continously.Please
help me, i am in depression because of this problem.
Sir, i am also under the treatment of Dr. S.k Wangnoo (M.D, D.M) (
Endo.) and the medicines are Tab. Diane-35 once
Tab. finpecia(1 mg) once
Tab. exermet(500 mg) twice
Tab. aldactone (50 mg) twice

Vidhi agarwal
23 years
single

doctor1 MD

I am 40 years old and started taking 100mg of aldactone daily for the past 9 months for hairloss (dermatology recommended). I just started experiencing light vaginal bleeding for the past week, mid cycle. No pain, bloating...Is this secondary to aldactone?

doctor1 MD

53 Yr old patient had inferior wall myocardial infarction on 21 Aug 2004,had 4 vessel disease,underwent CABG on 8,sept 2004.LVEF 45%. He has right indirect inguinal hernia.What is ideal surgery for him and how much is the risk for general anaesthia ? He is on clopidogrel 75 mg OD,atorvastatin 10mg OD,ramipril 5mg OD,spironolactone 25mg OD,carvedilol 12.5mg BD.

doctor1 MD

Hi, I’m 59 and was taking Estradiol and spironolactone for about 8 months. 5 weeks ago I was diagnosed with a clot in my lower leg. The doctors advised me to stop taking the HT. Now I feel so depressed that I’m reverting to male, weight, hair...

doctor1 MD

I have somewhat of a brain fog..slightly off kilter, but able to function? I feel slightly disoriented.I have HBP and conjecitve heart failure . Is my reply still being worked on????

doctor1 MD

My dr. prescribed Spironolactone because I have some facial hair, like under chin and my upper lip , I hesitate to take this drug for that ?? I am pretty healthy female 77 yrs of age and only take thyroid meds since my thyroid was removed years...